I had a lumpectomy in 2002 for LCIS. I was on tamoxifen from 2002-2007. No chemo drugs of any kind except tamoxifen. In September of 2008, I developed very defined thigh muscle pain lasting for a year now in the form of shooting leg pain, like random blinking lights, lasting about 3 seconds each. Not in any joints, just all over. No patterns. The pain expanded to all over my body after 9 months. I've been to all dr's who have no diagnosis. Fortunately, nothing neurological is wrong. I've been tested for everything. It also worsens with cold temperatures. Intense heat gives me relief. My recent dr at the Duke Pain clinic raised the issue of a delayed onset side effect from tamoxifen...migrating neuropathy. He said it's quite unusual for this side effect to develop 18 months after ceasing tamoxifen, but perhaps there is nerve damage and it's being manifested in this way--the shooting leg pain. I read on medhelp where a woman who had been on tamoxifen for years developed thigh muscle pain, described in the same way as my symptoms. My breast Dr here has not come across any documented cases associating tamoxifen w/neuropathy. I am on no other drugs, nor have I ever been. I am 53 and generally in very good health. No recurrence of any problems with my breast LCIS.
Dear DK100: Neuropathy is not a documented side effect of tamoxifen. Of course, strange things can happen but we could not prove that your problem came from tamoxifen any more than we can prove that this is idiopathic (without clear cause).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.